Wildfire, Armstrong
- When
- November 26, 4:47 PM CST to 9:25 PM CST
- Where
- Armstrong forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
The Olleninger Wildfire began around 1647CST about six miles southeast of Claude Texas in Armstrong County. The wildfire consumed roughly four hundred and thirty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Olleninger Wildfire began around 1647CST about six miles southeast of Claude Texas in Armstrong County. The wildfire consumed roughly four hundred and thirty acres. There were no reports of any homes or other structures threatened, damaged or destroyed from the wildfire. There were also no reports of any injuries or fatalities. The wildfire was brought under control around 2125CST. The Claude Fire Department, Pantex Plant Fire Department, White Deer Volunteer Fire Department responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 26, 3:51 PM CST, 56 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 351 PM CST Tue Nov 26 2019 .SHORT TERM...Through Tonight... Vigorous 500mb low was moving east over northwestern KS based on the latest satellite data. An associated very strong jet streak extended across the Texas and Oklahoma Panhandles from southwest to northeast. Dry air aloft has kept skies mostly clear, with ample mixing allowing for strong west southwest winds across the area. The strong downsloping has allowed very dry air to mix down, with dew points falling to around 0 deg C (RH values in the low teens). A frontal boundary is currently moving south, and was near Dumas to Lipscomb as of 2045z. The front was sampled moving south at 15 to 20 mph and should be through the Texas Panhandle by 01z. In addition to a northwest wind shift behind the front, temperatures are also falling quickly (low 30s already in the western OK Panhandle). Expect northwest winds gusting 40 to 50 mph behind the front through about 00z, before gradually decreasing through the evening. There may a brief period of stratus behind the front, but skies should clear overnight as a transient surface ridge crosses the area. Temperatures should have no problem falling into the teens and low 20s by Wednesday morning. Ward && .LONG TERM...Tomorrow through Tuesday... Below average temperatures in the 40s for Wednesday behind the cold front that pushed south through the forecast area Tuesday. The upper level closed low that brought strong winds Tuesday will be moving northeast towards the Great Lakes leaving southwest flow aloft for the forecast area. Meanwhile, another closed low will be positioned over Oregon and begin diving south across California through the day Wednesday. In conjunction with this system, a weak 500mb disturbance off the coast of Baja California Wednesday morning will begin to move northeast and become absorbed into the trough pattern. This weak disturbance assists in a pull of Pacific moisture across the Southern Plains. A ridge over the southeast Gulf of Mexico will drive additional low level moisture from the Gulf into Texas. Confidence is high for the chance of precipitation, but confidence decreases with the type of precipitation. Models continue to differ on the types of precipitation across the Panhandles with the possibility of anything from rain to freezing rain to sleet or snow. Onset of precipitation has once again changed and is coming in earlier than the trend of models were forecasting yesterday. Rain/freezing rain will likely begin from 6 to 9 PM as temperatures are still dropping towards subzero. The far northwest Panhandles is projected to see colder temperatures Wednesday night, but still remain right around freezing. The forecast for low temperatures Wednesday night follow the CONSALL model, which is a few degrees warmer than the NBM. With south southwest winds, warm air advection is likely and temperatures may not even reach freezing or below across most of the area. However, with dewpoints below freezing any wet bulbing may cause temperatures to drop below freezing. The current forecast follows the trend of the NAM with snow likely overnight in the northwest and a freezing rain potential for the remainder of the Panhandles except in the far southeast where temperatures will likely remain warmer than subzero overnight. The NAM continues to push a strong and deep warm nose at 700mb, but then returns to below freezing down to the surface. The warm nose has been getting warmer with model runs, which means the event may turn into rain more than anything. Precipitation overnight may become moderate as soundings indicate a moist layer up to 500mb; however, the type of precipitation will depend on temperatures along the column. Overall, the entire Panhandles are likely to see a wintry mix for some parts of the overnight hours. Residual moisture is expected to continue through Friday night and will be in the form of rain as the temperatures are forecasted to remain above freezing. A few models are showing MUCAPE values of 500 to 1000 J/kg paired with 0-6 km effective bulk shear of greater than 50 knots could lead to a few isolated storms in the east southeast Panhandles. Meanwhile, the upper level closed low over the western CONUS begins to move east, a strong jet at 500mb approaches the Panhandles. Breezy conditions are expected Friday into Saturday as the main system crosses into the Central Plains. 700 mb winds of 50 to 60 knots are forecasted to mix down Saturday with clearing skies and daytime heating. Surface winds will be out of the west at 20 to 30 mph before a cold front swings south across the area Saturday night. Dry air will be advected over the area Saturday through the forecast period with no chance for precipitation. Temperatures will be slightly below average Sunday, but quickly rebound to the 50s for Monday and Tuesday. Rutt && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 21 42 29 40 34 / 0 10 90 70 50 Beaver OK 19 45 32 43 32 / 0 0 90 80 50 Boise City OK 16 42 29 41 31 / 0 0 80 40 30 Borger TX 22 47 32 44 36 / 0 0 90 70 50 Boys Ranch TX 19 46 31 42 34 / 0 5 90 70 50 Canyon TX 21 44 30 41 34 / 0 10 100 70 40 Clarendon TX 24 44 32 41 36 / 0 10 90 80 50 Dalhart TX 15 43 30 41 30 / 0 0 90 60 50 Guymon OK 16 45 31 43 32 / 0 0 90 60 50 Hereford TX 20 44 30 41 35 / 0 20 90 70 40 Lipscomb TX 22 46 33 42 35 / 0 0 90 80 50 Pampa TX 22 44 31 41 35 / 0 5 90 80 50 Shamrock TX 24 47 34 42 35 / 0 5 90 80 50 Wellington TX 25 47 34 42 36 / 0 10 90 80 60 && .AMA Watches/Warnings/Advisories... High Wind Warning until 9 PM CST this evening for the following zones: TXZ001>020-317. Red Flag Warning until 6 PM CST this evening for the following zones: TXZ001>020-317. && 23/07
Hazardous Weather Outlook National Weather Service Amarillo TX 345 PM CST Tue Nov 26 2019 OKZ001>003-TXZ001>020-317-271030- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 345 PM CST Tue Nov 26 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. High winds are expected across the Panhandles through the afternoon with sustained winds of 35 to 45 MPH with gusts up to 65 MPH at times. The High Wind Warning will remain in effect through 9 PM CST. Due to high winds, critical fire weather conditions are also expected through the afternoon. The Red Flag Warning expire at 6 PM CST. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winter weather is possible on Wednesday night through Thursday for the Texas and Oklahoma Panhandles. Thunderstorms are also possible for parts of the combined Panhandles Friday. Thunderstorms are not expected to be reach severe limits at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions today.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM NON-TSTM WND GST 1 NNW STINNETT 35.84N 101.45W
11/26/2019 M61 MPH HUTCHINSON TX MESONET
&&
EVENT NUMBER AMA1901215
FERGUSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM NON-TSTM WND GST 3 NNE UMBARGER 34.99N 102.08W
11/26/2019 M62 MPH RANDALL TX MESONET
&&
EVENT NUMBER AMA1901216
FERGUSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HIGH SUST WINDS 1 WSW BOYS RANCH 35.53N 102.27W
11/26/2019 M45 MPH OLDHAM TX MESONET
&&
EVENT NUMBER AMA1901217
FERGUSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HIGH SUST WINDS 2 WSW CLARENDON 34.92N 100.93W
11/26/2019 M42 MPH DONLEY TX MESONET
&&
EVENT NUMBER AMA1901218
FERGUSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HIGH SUST WINDS 2 SW CANADIAN 35.89N 100.40W
11/26/2019 M40 MPH HEMPHILL TX AWOS
&&
EVENT NUMBER AMA1901221
FERGUSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HIGH SUST WINDS 3 ENE PERRYTON 36.41N 100.75W
11/26/2019 M40 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1901222
FERGUSONThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908495.